Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jun 6, 2021, 4:04 PM EDT for Allendale County, South Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2021, 4:04 PM EDT (20:04 UTC)
- Expired
- Jun 6, 2021, 4:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 52 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
477
WWUS82 KCHS 062004
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
404 PM EDT Sun Jun 6 2021
SCZ040-062030-
Allendale-
404 PM EDT Sun Jun 6 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY...
At 404 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Allendale, moving north at 15 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Allendale, Fairfax, Sycamore, Ulmer, Seigling and Appleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3311 8137 3311 8126 3312 8124 3312 8120
3309 8117 3295 8122 3294 8133 3312 8142
TIME...MOT...LOC 2004Z 173DEG 15KT 3301 8128
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:46 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 6, 3:46 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Charleston SC 346 PM EDT Sun Jun 6 2021 .SYNOPSIS... Atlantic high pressure will prevail through late week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... This Evening and Tonight: Aloft, weak ridging will persist over the Southeast while a closed low positioned over the South Central United States gradually shifts north and begins to weaken. At the sfc, the area will remain positioned along the western periphery of Atlantic high pressure, favoring a warm and moist southerly flow into the region. Latest radar trends and hires guidance suggest showers/thunderstorms along the I-95 corridor will slowly progress inland during the next few hours, potentially becoming enhanced at times with outflow/boundary collisions. Soundings continue to indicate deep saturated moisture profiles with PWATS around 2.0 inches and somewhat weak steering flow in place, while water vapor imagery and sfc dewpts in the low-mid 70s also favor an atmosphere prime for heavy rainfall. SBCAPE around 3500 J/kg along with weak shear and poor mid-lvl lapse rates suggest pulse type showers and thunderstorm mainly with gusty winds and heavy downpours, but a strong to marginally severe thunderstorm can not be ruled out until sunset. Should convective activity congeal and/or become enhanced with outflow/boundary interactions, a Flood Advisory is also not out of the question before nightfall. Overnight, convection could linger a few hours after sunset, but should wane with the lost of strong diurnal heating. Precip chances should decrease through the night but mild and moist conditions under weak h5 shortwave energy rippling aloft could produce a few showers and/or isolated thunderstorm through the remainder of the night. A fair amount of clouds will prevail tonight and through daybreak, which should limit overall cooling late. In general, low temps should only dip into the low-mid 70s, and mid-upper 70s along the beaches. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... High pressure will continue to be the predominant surface feature through midweek. For Monday, with weak troughing inland and shortwave energy, showers and thunderstorms are likely. Whereas near and along the coast, only isolated to scattered coverage is expected. While widespread severe weather is not expected, a stronger thunderstorm cannot be ruled out as SBCAPE is forecast to be around 1500-2000 J/kg. On Tuesday and Wednesday, typical afternoon showers and thunderstorms will be possible. Though, the coverage should be limited to isolated to scattered with drier air in place as ridging moves slightly inland from the Atlantic. High temperatures will be in the 80s. Lows will be in the mid to upper 60s inland with low to mid 70s near and along the coast. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... By Thursday, high pressure will start to slowly drift away from the area as mid-level troughing shifts eastward across the central U.S. Plentiful moisture will remain across the area and an unsettled end of week into the weekend can be expected. Thursday and Friday should be the typical summer convection. Then, over the weekend, increased isentropic lift and the base of the trough will be across the region and could see an uptick in convective activity. Highs will be in the mid 80s to low 90s inland with low 80s just along the coast. Lows will be in the upper 60s to mid 70s. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... Showers/thunderstorms will continue to develop across the area this afternoon, potentially impacting the SAV terminal through 21Z. VFR conditions should then prevail at all terminals early evening and through the first half of the night, followed by the potential for at least MVFR cigs at the terminals late tonight into early morning Monday. Prevailing MVFR cigs remain at the JZI between 05Z-15Z Monday and could be needed at the CHS/SAV terminals. Brief flight restrictions could also return Monday afternoon with showers and thunderstorms, but confidence in timing and duration is too low to include in the TAFs at this time. Extended Aviation Outlook: Brief flight restrictions are possible due to low clouds during overnight periods and low vsbys during afternoon showers/thunderstorms each day. && .MARINE... This Evening and Tonight: Southerly flow will prevail across local waters as the area remains positioned along the western periphery of Atlantic high pressure. In general, wind speeds should peak in the 10-15 kt range this evening, then gradually weaken to around 10 kt overnight. Seas should average between 2-4 ft, largest across offshore Georgia waters. Monday through Friday: No marine concerns expected through late week as Atlantic high pressure remains the predominant surface feature. Southerly winds less than 15 knots and seas around 2 to 4 feet can be expected. && .EQUIPMENT... The KSAV ASOS remains out of service until further notice. Manual observations are being taken except between the hours of midnight and 6 AM EDT. Observations will not be available during these hours. Climate information for the site will be diminished, incomplete, or not available. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...DPB SHORT TERM... LONG TERM... AVIATION...DPB MARINE...DPB EQUIPMENT...
Hazardous weather outlook, Jun 6, 11:29 AM EDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 1129 AM EDT Sun Jun 6 2021 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-071530- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 1129 AM EDT Sun Jun 6 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-071530- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1129 AM EDT Sun Jun 6 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jun 6, 2:21 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Charleston SC
221 PM EDT Sun Jun 6 2021
SCZ043-061845-
Inland Colleton-
221 PM EDT Sun Jun 6 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY...
At 220 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Ritter, or 8 miles southeast of Walterboro,
moving northeast at 10 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Cottageville, Round O, Ashepoo and Ritter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3299 8054 3288 8039 3286 8040 3284 8039
3282 8040 3270 8056 3270 8058 3280 8068
TIME...MOT...LOC 1820Z 220DEG 10KT 3280 8058
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jun 6, 4:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
404 PM EDT Sun Jun 6 2021
SCZ040-062030-
Allendale-
404 PM EDT Sun Jun 6 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY...
At 404 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Allendale, moving north at 15 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Allendale, Fairfax, Sycamore, Ulmer, Seigling and Appleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3311 8137 3311 8126 3312 8124 3312 8120
3309 8117 3295 8122 3294 8133 3312 8142
TIME...MOT...LOC 2004Z 173DEG 15KT 3301 8128
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:21 PM EDT | Special Weather Statement | CHS | Colleton | 24 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.